Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS La Crosse, WI

April 12, 2014Allamakee County, Clayton County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 9:44 PM CDT for Allamakee County, Clayton County, Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2014, 9:44 PM CDT (02:44 UTC)
Expired
Apr 12, 2014, 10:15 PM CDT
In force
31 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Allamakee County, IA, Clayton County, IA

The radar

The La Crosse radar (KARX), 79 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:15 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 12, 9:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WUUS53 KARX 130244
SVRARX
IAC005-043-130315-
/O.NEW.KARX.SV.W.0029.140413T0244Z-140413T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
944 PM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAYTON COUNTY IN NORTHEAST IOWA...
  SOUTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...

* UNTIL 1015 PM CDT

* AT 943 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONONA...OR
  13 MILES SOUTH OF WAUKON...MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MONONA AROUND 950 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4302 9161 4311 9159 4332 9113 4323 9107
      4320 9112 4315 9115 4312 9118 4304 9118
      4295 9160
TIME...MOT...LOC 0243Z 245DEG 15KT 4308 9146 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
3 follow-up statements
161 
WWUS53 KARX 130252
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
952 PM CDT SAT APR 12 2014

IAC005-043-130315-
/O.CON.KARX.SV.W.0029.000000T0000Z-140413T0315Z/
CLAYTON IA-ALLAMAKEE IA-
952 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN CLAYTON AND SOUTHERN ALLAMAKEE COUNTIES...

AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONONA...OR 
12 MILES SOUTH OF WAUKON...MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4302 9161 4311 9159 4332 9113 4323 9107
      4320 9112 4315 9115 4312 9118 4304 9118
      4295 9160
TIME...MOT...LOC 0251Z 245DEG 15KT 4310 9142 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
187 
WWUS53 KARX 130259
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 PM CDT SAT APR 12 2014

IAC005-043-130315-
/O.CON.KARX.SV.W.0029.000000T0000Z-140413T0315Z/
CLAYTON IA-ALLAMAKEE IA-
959 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN CLAYTON AND SOUTHERN ALLAMAKEE COUNTIES...

AT 958 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONONA...OR 12
MILES SOUTHEAST OF WAUKON...MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4302 9161 4311 9159 4332 9113 4323 9107
      4320 9112 4315 9115 4312 9118 4304 9118
      4295 9160
TIME...MOT...LOC 0258Z 245DEG 15KT 4311 9138 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
498 
WWUS53 KARX 130306
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1006 PM CDT SAT APR 12 2014

IAC005-043-130315-
/O.EXP.KARX.SV.W.0029.000000T0000Z-140413T0315Z/
CLAYTON IA-ALLAMAKEE IA-
1006 PM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAYTON AND
SOUTHERN ALLAMAKEE COUNTIES WILL EXPIRE AT 1015 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL 
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4302 9161 4311 9159 4332 9113 4323 9107
      4320 9112 4315 9115 4312 9118 4304 9118
      4295 9160
TIME...MOT...LOC 0302Z 245DEG 15KT 4311 9138 

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:20 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 12, 6:20 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
620 PM CDT SAT APR 12 2014

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 250 PM CDT SAT APR 12 2014

THE MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES AND
PRECIP AMOUNTS THROUGH THE PERIOD...TEMPERATURES.

DATA ANALYSIS AT 18Z HAD A RATHER STRONG WARM FRONT EAST-WEST ACROSS
FAR SOUTHERN WI AND NEAR THE MN/IA BORDER. TEMPS IN THE THE 40S/50S
NORTH OF THE BOUNDARY AND UPPER 60S/70S...DEW POINTS IN THE 50S
SOUTH OF THE BOUNDARY. FRONT IS THE FOCUS FOR RATHER STRONG LIFTING
OF THE MOIST/UNSTABLE INFLOW AIRMASS ACROSS IA...RESULTING IN STRONG
TO SEVERE TSRA NEAR THE I-90 CORRIDOR ACROSS THE FCST AREA MUCH OF
THE MORNING. SOME WEAKENING OF THE 925-850MB FLOW OVER THE BOUNDARY
AND WEAK MID LEVEL SHORTWAVES MOVING EAST/NORTHEAST OF THE AREA HAS
ALLOWED SHRA/TSRA ACROSS THE AREA TO WEAKEN/DECREASE AT MID-DAY.

NO PROBLEMS NOTED WITH 12.12Z MODEL INITIALIZATIONS. SOLUTIONS OFFER
A TIGHT CONSENSUS AS HGTS FALL OVER THE NORTHERN PLAINS/ROCKIES
TONIGHT/SUN...THEN THE TROUGHING MOVES INTO THE PLAINS SUN NIGHT.
TREND FAVORS STRONGER OF EARLIER RUNS WITH THE SHORTWAVE ENERGY
DROPPING THRU THE NORTHERN ROCKIES INTO THE GREAT BASIN/4 CORNERS
AREA TONIGHT/SUN AND AS IT PIVOTS INTO THE CENTRAL/SOUTHERN PLAINS
SUN NIGHT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED...

IN THE SHORT TERM...SFC TROUGH/FRONT WILL SINK SOUTH ACROSS THE
SOUTH PART OF THE FCST AREA LATER THIS AFTERNOON/EVENING AND REMAIN
THE FOCUS FOR SHRA/TSRA. SOUTHWEST SFC-850MB WARM ADVECTION FLOW
WILL CONTINUE TO ADVECT A MOIST/UNSTABLE AIRMASS NORTHEAST INTO AND
OVER THIS BOUNDARY. THIS LOWER LEVEL FORCING AIDED BY ANOTHER
WEAK SHORTWAVE LIFTING EAST/NORTHEAST ACROSS IA INTO SOUTHERN WI
THRU THIS EVENING. ANOTHER ROUND OF STRONG TO SEVERE STORMS
POSSIBLE ACROSS THE SOUTHEAST 1/3 TO HALF OF THE FCST AREA INTO
THE EVENING HOURS. SEE SWODY1 FOR DETAILS. CONTINUED THE 70-100
PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST 1/3 OF THE FCST AREA
THIS EVENING WITH AVERAGE PRECIP AMOUNTS IN THE 1/2 TO 3/4 INCH
RANGE...HIGHER IN ANY TSRA. THE WEAK SHORTWAVE AND THE LOWER LEVEL
WARM ADVECTION MOVES EAST OF THE AREA OVERNIGHT WITH THE SFC-850MB
TROUGH/FRONT MOVING SOUTH OF THE AREA. CONTINUED THE DOWNWARD
TREND OF SHRA/TSRA CHANCES LATER TONIGHT/EARLY SUN MORNING WITH
THE AREA BETWEEN ROUND OF FORCING/ LIFT.

ANOTHER SHORTWAVE PROGGED TO LIFT NORTHEAST ACROSS IA/SOUTHERN WI
SUN/SUN EVENING...AHEAD OF THE STRONG TROUGHING DIGGING INTO THE
CENTRAL/NORTHERN PLAINS. THE SFC-850MB TROUGH/FRONT CONTINUES TO
SLOWLY SAG SOUTH OF THE AREA SUN/SUN NIGHT. IT REMAINS THE FOCUS
FOR THE BACKING 850-500MB FLOW AHEAD OF THE PLAINS TROUGHING TO
LIFT A RATHER MOIST 850-500MB AIRMASS NORTH-NORTHEAST AND OVER THE
THE AREA. STRONGEST/DEEPEST OF THE LIFT/MOISTURE REMAINS PROGGED
OVER THE SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON AND NOW
MORE INTO SUN EVENING. GIVEN STRENGTH/DEPTH OF THE FORCING/LIFT
AND SOME CAPE JUST SOUTH OF THE FCST AREA...CONTINUED A TSRA
CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA SUN. RAISED
SHRA/TSRA CHANCES INTO THE 80-100 PERCENT RANGE ACROSS THE
SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON INTO SUN EVENING.
WITH THE SLOWING TREND OF THE MODEL CONSENSUS...SLOWED THE EXIT OF
THE -RA/-SN CHANCES LATER SUN NIGHT. WITH 0.75 TO 1 INCH OF PW IN
THE INFLOW AIRMASS... POTENTIAL EXITS FOR WIDESPREAD 1 TO 2 INCH
RAINS ACROSS THE SOUTHEAST 1/3 OF THE FCST AREA SUN AFTERNOON/
EVENING. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

DEEPENING LOW LEVEL COLD ADVECTION STILL LOOKS TO COOL THE COLUMN
ENOUGH FOR PRECIP ON THE TRAILING EDGE OF THE RAIN SHIELD TO MIX
WITH/CHANGE TO SNOW BEFORE THE PRECIP MOVES OUT/ENDS LATER SUN
NIGHT. SOME SNOW MENTION LATER SUN NIGHT STILL LOOKS GOOD HOWEVER
ANY ACCUMULATIONS WOULD BE MINOR. USED A BLEND OF THE NUMERICAL
GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 250 PM CDT SAT APR 12 2014

MAIN FORECAST CONCERNS FOR MON THRU TUE NIGHT...THE BELOW AND MUCH
BELOW NORMAL TEMPS.

12.12Z MODELS REMAIN IN GOOD AGREEMENT FOR A COLD MID LEVEL TROUGH
TO DROP INTO/ACROSS THE UPPER MIDWEST MON THRU TUE. TREND BY TUE
NIGHT FAVORS FASTER OF THE EARLIER MODELS PROGRESSING THIS TROUGH
EAST AND OUT OF THE REGION AS THE NEXT STRONGER TROUGHING/ENERGY
DIGS INTO THE ROCKIES. GIVEN RATHER GOOD BETWEEN MODEL CONSISTENCY
FCST CONFIDENCE IN THIS GENERALLY COLD...DRY...QUIET PERIOD IS GOOD.

MON THRU TUE DOMINATED BY COLD...DRY CANADIAN HIGH PRESSURE
BUILDING INTO/ACROSS THE UPPER MIDWEST. LOW LEVEL COLD ADVECTION
CONTINUES ACROSS THE AREA MON INTO TUE...WITH SOME LOW LEVEL WARM
ADVECTION RETURNING TUE NIGHT AS THE TROUGH SHIFTS EAST AND THE
SFC-500MB FLOW BECOMES MORE WESTERLY. 850MB TEMPS BY 12Z MON IN
THE -3C TO -9C RANGE THEN -9C TO -15C RANGE AT 12Z TUE...SOME 1 TO
2.5 STANDARD DEVIATIONS BELOW NORMAL FOR MON THRU TUE. TEMPS FOR
MON THRU TUE CONTINUE TO TREND SOME 10F TO 25F OR MORE BELOW
NORMAL. BRISK/GUSTY NORTHWEST WINDS ON THE LEADING EDGE OF THE
HIGH BUILDING IN WILL ALSO ADD A BITE TO THE AIR ON MONDAY.
GRADIENT RELAXES FOR MON NIGHT/TUE AS THE SFC RIDGE AXIS MOVES
ACROSS MN/IA/WI. WITH LIGHT WINDS/CLEAR SKIES/HIGH OVERHEAD...LOWS
MON NIGHT LOOKING TO DIP INTO THE TEENS/LOWER 20S. RECORD LOWS FOR
APRIL 15 ARE 18 AT KRST AND 17 AT KLSE. WITH THE FASTER EXIT OF
THE COLD TROUGH AND INCREASE OF WESTERLY FLOW...LOWER LEVEL WARM
ADVECTION RETURNS FOR TUE NIGHT. TUE NIGHT LOWS WARMER THAN THOSE
OF MON NIGHT BUT STILL BELOW NORMAL. SIGNAL AMONG MODELS FOR
INCREASING LOWER LEVEL MOISTURE TO RETURN QUICKLY NORTHWARD TUE
NIGHT...BUT WITH GULF OF MEX APPEARING CUT OFF THRU 12Z WED...THIS
LOOKS OVERDONE. HOWEVER...WITH PERSISTENCE OF THE SIGNAL IN GFS
/CAN-GEM WILL HONOR IT WITH A SMALL -SN CHANCE ACROSS MAINLY THE
NORTH HALF OF THE FCST AREA LATE TUE NIGHT. TRENDED TOWARD COLDER
OF GUIDANCE LOWS MON NIGHT. USED A BLEND OF THE GUIDANCE
HIGHS/LOWS FOR MON/TUE/TUE NIGHT.

FOR WEDNESDAY THROUGH SATURDAY.../DAYS 4 TO 7/...

12.00Z/12.12Z MEDIUM RANGE MODELS IN DECENT AGREEMENT WED WITH THE
MON/TUE COLD TROUGHING LIFTING OUT AND MORE TROUGHING MOVING THRU
THE ROCKIES INTO THE CENTRAL CONUS. IMPROVING AGREEMENT THU AS THE
TROUGHING DEEPENS INTO THE PLAINS. OVERALL TREND WED/THU IS SLOWER/
STRONGER WITH THE MID CONUS TROUGHING HOWEVER STILL PLENTY OF
BETWEEN MODEL DETAIL DIFFERENCES. BETWEEN MODEL AND RUN-TO-RUN
DIFFERENCES INCREASE FOR FRI/SAT AS THE TROUGHING WOULD MOVE INTO/
THRU THE MID/UPPER MS VALLEY...BUT CONSENSUS IS FOR TROUGHING TO
IMPACT THE REGION FOR DAYS 6/7. FCST CONFIDENCE IS BELOW AVERAGE
FOR WED THRU SAT.

TROUGHING MOVING INTO THE PLAINS WED DEVELOPS A LEE LOW IN THE
CENTRAL PLAINS. DIFFERENCES ARE WHERE THE WARM FRONT/TROUGH EAST OF
THIS LOW SETS UP WITH RESPECT TO THE FCST AREA. FURTHER NORTH MEANS
WARMER/LESS PRECIP CHANCES FOR THE AREA WED...FURTHER SOUTH...COOLER
WITH GREATER -RA/-SN CHANCES. GFS SOLUTION CLOSE TO THE MODEL/
ENSEMBLE CONSENSUS FOR NOW ON WED. MID LEVEL TROUGHING AND SFC LOW
PRESSURE/TROUGHING OF ONE FORM OR ANOTHER PROGGED TO IMPACT THE
UPPER MIDWEST MUCH OF THU-SAT...BUT AGAIN PLENTY OF STRENGTH/TIMING
DETAIL DIFFERENCES AMONG THE MODELS. GIVEN BELOW AVERAGE
CONFIDENCE...SIDED WITH THE MODEL/ENSEMBLE CONSENSUS FOR NOW WITH
PRECIP CHANCES IN THE 20-40 PERCENT RANGE MUCH OF THE WED-SAT
PERIOD. TEMPS TO BE WARMER THAN MON/TUE...BUT CONSENSUS WITH BELOW
NORMAL TEMPS THRU THE DAY 4-7 PERIOD LOOK WELL TRENDED FOR NOW WITH
PLENTY OF CLOUDS EXPECTED AND THE POTENTIAL PRECIP. ONE DAY OR TWO
MAY END UP WARMER DEPENDING ON WHICH DETERMINISTIC MODEL/TIMING
MAY BE MORE CORRECT...BUT DIFFICULT TO KNOW AT THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 620 PM CDT SAT APR 12 2014

TRICKY AVIATION FORECAST NEXT 24 HOURS WITH WIDE RANGE OF CEILINGS
NORTH OF WARM FRONT THIS EVENING AFTER ROUNDS OF CONVECTION TO THE
SOUTH. WHILE SOME VFR CONDITIONS AT MOMENT...TREND SHOULD BE TO DROP
INTO IFR THIS EVENING AS COLDER LAYER NORTH OF BOUNDARY SATURATES.
COULD BE RANGE FROM LIFR TO THE NORTH TO VFR TO THE SOUTH GIVEN
PROXIMTY OF BOUNDARY.

AS MEAN UPPER TROUGH DEVELOPS ACROSS MIDWEST AND NEXT POTENT SHORT
WAVE TROUGH ADVECTS NORTHEASTWARD...EXPECT MORE WIDESPREAD
PRECIPITATION TO OVERTAKE AREA BY SUNDAY AFTERNOON. THIS WILL LIKELY
KEEP AREAS IN IFR TO MVFR CONDITIONS. CONVECTION COULD MAKE THINGS
MORE LIMITED...ESPECIALLY ACROSS NORTHEAST IOWA INTO SOUTHERN
WISCONSIN LATE IN FORECAST.

&&

.HYDROLOGY...
ISSUED AT 250 PM CDT SAT APR 12 2014

ANOTHER ROUND OF SHRA/TSRA EXPECTED TO DEVELOP ACROSS THE SOUTH
EAST 1/3 TO 1/2 OF THE FCST AREA THIS AFTERNOON/EVENING. IF THESE
DEVELOP AND REPEATEDLY MOVE ACROSS THE SAME AREA...AS MUCH AS 1 TO
2 INCHES OF RAIN COULD FALL. THIS WOULD MAINLY IMPACT PORTIONS OF
NORTHEAST IA AND FAR SOUTHWEST WI. AREA WOULD GET A BREAK FROM THE
RAIN LATER TONIGHT/EARLY SUNDAY. ANOTHER ROUND OF STRONGER/DEEPER
FORCING/LIFT THEN SPREADS ACROSS SOUTHEAST HALF OF THE FCST AREA
SUN AFTERNOON/EVENING...WITH POTENTIAL FOR ANOTHER 1 TO 2 INCHES
OF RAIN OVER THE SAME AREAS AS LATER THIS AFTERNOON/EVENING. IF
BOTH EVENTS OCCUR...THESE RAINS COULD PRODUCE RISES AND FLOODING
ON AREA RIVERS...LIKE THE UPPER IA AND TURKEY RIVERS IN NORTHEAST
IA AND PLATTE/GRANT RIVERS IN SOUTHWEST WI. WILL ISSUE AN ESF FOR
THE RAIN/FLOODING POTENTIAL...HOLDING OFF ON ANY WATCHES FOR SUN
AFTERNOON/EVENING UNTIL THE OUTCOME OF THIS EVENINGS CONVECTION
IS KNOWN.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM...RRS
AVIATION...SHEA
HYDROLOGY...RRS
Hazardous weather outlook, Apr 12, 4:21 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
421 PM CDT SAT APR 12 2014

MNZ079-086>088-094>096-WIZ017-029-032>034-041-131100-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-
421 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NECESSARY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ042>044-053>055-061-131100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
421 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BRING THE POSSIBILITY OF LARGE HAIL AND
HEAVY RAIN TO THE AREA WELL INTO THE EVENING HOUR. THEY SHOULD
DISSIPATE OR WEAKEN BETWEEN 8 AND 11 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND
WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AT TIMES THROUGH THE MID
EVENING HOURS. REPORTS OF LARGE HAIL AND WIND GUSTS WOULD BE
USEFUL. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE
WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH/SHEA

In the hours before

Local storm report, Apr 12, 8:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             4 WSW HAWKEYE           42.92N 92.02W
04/12/2014  E0.50 INCH       FAYETTE            IA   TRAINED SPOTTER

&&

SHEA
Local storm report, Apr 12, 8:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             3 S BOSCOBEL            43.10N 90.70W
04/12/2014  E0.75 INCH       GRANT              WI   NWS EMPLOYEE

            NWS EMPLOYEE ESTIMATED DIME SIZE HAIL THREE MILES SOUTH
            OF BOSCOBEL

&&

DTJ
Local storm report, Apr 12, 9:13 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             2 SW ROCKFORD           43.03N 92.98W
04/12/2014  E1.75 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, Apr 12, 9:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             3 WNW CHARLES CITY      43.08N 92.73W
04/12/2014  E0.25 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, Apr 12, 9:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
934 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             FLOYD                   43.13N 92.74W
04/12/2014  E0.25 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, Apr 12, 9:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
942 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             2 N WAUCOMA             43.08N 92.03W
04/12/2014  M0.75 INCH       WINNESHIEK         IA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED DIME SIZE HAIL TWO MILES NORTH
            OF WAUCOMA

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:07 PM CDTSevere Thunderstorm WarningARXFayette53 min
Apr 12, 7:19 PM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek41 min
Apr 12, 7:56 PM CDTSevere Thunderstorm WarningARXClayton, Fayette49 min
Apr 12, 8:13 PM CDTSevere Thunderstorm WarningARXAllamakee47 min
Apr 12, 8:35 PM CDTSpecial Weather StatementARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Winneshiek85 min
Apr 12, 8:40 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton50 min
Apr 12, 9:08 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell52 min
Apr 12, 9:37 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton23 min
Apr 12, 10:17 PM CDTSpecial Weather StatementARXAllamakee, Chickasaw, Clayton, Fayette, Winneshiek88 min
Apr 12, 10:41 PM CDTAreal Flood AdvisoryARXAllamakee, Clayton, Winneshiek3 hr
Apr 13, 1:48 AM CDTAreal Flood AdvisoryARXAllamakee, Clayton117 min
Apr 13, 3:56 AM CDTFlood WatchARXClayton21 hr
Apr 13, 10:15 AM CDTRiver Flood WarningARXAllamakee, Clayton9 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.